MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXPLUS PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXPLUS PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MP5301-C
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd maxplus pressure rated extension set with needleless connector was damaged.The following information was received by the initial reporter with the following verbatim.Are you able to help me send a product complaint to bd regarding this iv extension that broke apart during a ct contrast injection? the nurse said it blew apart and contrast was spraying around the room.This occurred late wednesday night, 2/26.I checked with the ct staff and they told me contrast for that type of test flows at 4.5 ml per second with a pressure limit of 300 psi¿which this device is rated for 10 ml per sec and 325 psi.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: the customer reported a separation at the male luer on material mp5301-c, lot 24129188, and returned only a photo of the issue.The physical sample was reported to be returned under a label for a different complaint, (b)(4), which only received one sample.There is no physical sample for this complaint, however, the complaints have the same failure, lot, and material, and the plant response for (b)(4) will be shared along with this investigation.The manufacturing plant found the root cause for the separation issue to be related to incorrect solvent application.The plant did not take any actions to address the failure as the line for material mp5301-c was reactivated at a different bd plant, starting march 10th, 2025.The plant that produced this batch is no longer producing the material number.Although, no additional actions were taken for this complaint, a quality alert was generated on march 21st, 2025 to communicate and reinforce the correct solvent application method using a medica solvent dispenser to avoid separation between components.A device history record review was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Event or Problem Description
Photos received.

Brand Name
BD MAXPLUS PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21697881
Report Number9616066-2025-00650
Device Sequence Number8774233
Product Code FPA
UDI-Device Identifier10885403236600
UDI-Public(01)10885403236600(11)241210(17)271210(10)24129188
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K083472
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMP5301-C
Device Lot Number24129188
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown